MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS

ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS
Model Number ZCT225
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is between (b)(6) 2017.(b)(4).An attempt has been made to obtain missing information; however, to date, no response has been received.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zct225 22.0 diopter intraocular lens (iol) was implanted on (b)(6) 2017.It was later explanted on (b)(6) 2017 because the lens was coming out of the capsular bag, possibly due to the patient rubbing the operative eye.The replacement lens was a non-amo lens.No additional information was provided.
 
Additional Manufacturer Narrative
Additional information received reported that it is unknown if the patient rubbed their operative eye.At the one-day post-operative visit the patient was fine, but at the one-week post-operative visit on (b)(6) 2017, the doctor noticed the lens had dislocated behind the pupil and was affecting the patient's vision.Also, the patient is a female with date of birth is (b)(6), and with an operative eye of the right eye (od).There was no incision enlargement, vitrectomy, or sutures used.The patient was seen for a post-operative visit on (b)(6) 2017 and is doing fine.No additional information was provided.Age/date of birth: (b)(6).Gender/sex: female.All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
Device evaluation: product testing could not be performed because the product was not returned.The reported issue could not be verified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A complaint history search revealed that no similar complaints were received for this production order number.Labeling review: the directions for use (dfu) were reviewed.The dfu provide the customer with proper usage instructions and guidelines.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key7012475
Report Number9614546-2017-01078
Device Sequence Number19171941
Product Code HQL
UDI-Device Identifier05050474552777
UDI-Public(01)05050474552777(17)200429
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/29/2020
Device Model NumberZCT225
Device Catalogue NumberZCT225U220
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/13/2017
Supplement Date Received by Manufacturer11/08/2017
02/27/2018
Initial Report FDA Received Date11/09/2017
Supplement Report FDA Received Date12/06/2017
03/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;